Alert archive / Wisconsin / Wind Chill Advisories in 2020
Wind Chill Advisory 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Feb 13, 2020, 2:29 PM CST for 20 counties in Wisconsin. It took effect at Feb 13, 2020, 8:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2020, 2:29 PM CST (20:29 UTC)
- In effect from
- Feb 13, 2020, 8:00 PM CST
- Expired
- Feb 14, 2020, 10:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895 WWUS43 KMKX 132029 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 229 PM CST Thu Feb 13 2020 ...VERY COLD WIND CHILL TEMPERATURES TONIGHT AND FRIDAY MORNING... WIZ046-047-051-052-056>060-062>072-140430- /O.NEW.KMKX.WC.Y.0002.200214T0200Z-200214T1600Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 229 PM CST Thu Feb 13 2020 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills 15 below to 25 below zero. * WHERE...Portions of east central, south central and southeast Wisconsin. * WHEN...From 8 PM this evening to 10 AM CST Friday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Only light winds are expected tonight and Friday morning but temperatures will plummet well below zero inland from Lake Michigan. The very cold temperatures and light winds will still produce wind chill temperatures of 15 below to 25 below zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
2 follow-up statements
017 WWUS43 KMKX 140829 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 229 AM CST Fri Feb 14 2020 ...BITTERLY COLD WIND CHILLS THIS MORNING... WIZ046-047-051-052-056>060-062>072-141600- /O.CON.KMKX.WC.Y.0002.000000T0000Z-200214T1600Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 229 AM CST Fri Feb 14 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Bitterly cold wind chills. Wind chills 15 below to 25 below zero. * WHERE...Portions of east central, south central and southeast Wisconsin. * WHEN...until 10 AM CST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate clothing, a hat, and gloves. && $$ Collar
461 WWUS43 KMKX 141540 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 940 AM CST Fri Feb 14 2020 WIZ046-047-051-052-056>060-062>072-141645- /O.EXP.KMKX.WC.Y.0002.000000T0000Z-200214T1600Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 940 AM CST Fri Feb 14 2020 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... Temperatures will continue to warm through the morning and the Wind Chill Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 2:29 PM CST, 0 minutes earlier.
Area forecast discussion, Feb 13, 2:29 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
229 PM CST Thu Feb 13 2020
.UPDATE...Nwly sfc winds will become light by early evening,
while polar high pressure over the nrn Great Plains will move to
the MS River Valley by 12Z Fri. Clear skies will prevail tnt-Fri
with a good radiational cooling setup for tnt. Thus 10 below to
15 below zero temps still look good well inland from Lake MI with
possibly 20 below zero in the WI River Valley. Sfc winds will
become very light over south central WI late tnt, with perhaps
5-10 mph of wind toward east central and far ern WI. After
coordinating with surrounding NWS offices, will go with the Wind
Chill Advisory from 8 pm tnt until 10 AM Fri. Overall ranges will
be from 15 below to 25 below zero.
Swly winds and warm advection will begin Fri afternoon and
increase Fri nt as the polar high moves east and strong low
pressure tracks across srn Canada. Temps will warm through the
night.
&&
.AVIATION(21Z TAFS)...VFR conditions and mostly clear skies tnt-
Fri.
&&
.MARINE...Brisk north winds and high waves will gradually weaken
into tonight. A ridge of high pressure around 30.5 inches will
move across Lake Michigan on Friday. Southwesterly gales will
then become possible late Friday night into Saturday as the high
moves away and low pressure of 29.2 inches moves from northern
Manitoba to Hudson Bay. A Gale Watch is in effect for all of Lake
Michigan. Much lighter winds will return for Sunday as polar high
pressure moves over Lake Michigan.
For the nearshore waters from Sheboygan to Winthrop Harbor, a
Small Craft Advisory remains in effect until 6 PM for lingering
high waves. A Heavy Freezing Spray Warning remains in effect until
midnight.
&&
.PREV DISCUSSION... (Issued 532 AM CST Thu Feb 13 2020)
UPDATE...No appreciable changes to the forecast at this time.
Radar showing back edge of light snow area across SC WI.
PC
AVIATION(12Z TAFS)...Arctic front has exited far srn WI. Still
some lingering light snow but this should diminish as the morning
wears on. Already seeing evidence of this on radar mosaic. Winds
will remain elevated in the tight pressure gradient/cold advection
regime. Quite a variation in cig heights across the area but
overall trend will be towards MVFR and eventually VFR later today
with clearing taking hold into tonight. High pressure will
dominate tonight with a lighter west/northwest wind.
PC
PREV DISCUSSION... (Issued 237 AM CST Thu Feb 13 2020)
SHORT TERM...
Today through Friday - Confidence...Medium
Arctic front has dropped south of the area with gusty northerly
winds and much colder air pouring into the area. Light snow
coverage is decreasing with progs showing this ending from
northwest to southeast early this morning. Temps are plummeting so
wind chills will be a shock to the system this morning. There
will likely be areas of slick spots due to the drop in temps
interacting with any standing water/moisture. Temps will be tough
to go anywhere today due to the pronounced cold advection. Some
clearing expected later today though most appreciable clearing
likely to set up tonight with high pressure drawing closer. Winds
should ease but may still be a tough combo of temps/winds to lead
to wind chills potentially reaching advisory criteria. There is
still some uncertainty on extent of decoupling with the high
trending more west and south of our area but likely some influence
of a weakening gradient in the area. Per coord with KLOT will
hold off on issuance for the time being. After a bitter start
Friday morning temps will modify slowly. This helped by 850/925
waa becoming pronounced with low level ridge axis shifting to our
east.
LONG TERM...
Friday Night through Sunday...Forecast Confidence High...
Gusty southwest winds will prevail Friday night into Saturday,
ahead of a quick moving shortwave and associated cold front. This
will bring a chance for light snow to the area on Saturday, but
little in the way of accumulation is currently expected.
Despite the frontal passage, temperatures will remain fairly mild
on Sunday, with highs in the upper 20s and low 30s. High pressure
passing through the area will bring lighter winds to the region.
Monday and Tuesday...Forecast Confidence Low...
Another system is expected to impact the area Monday night and
Tuesday, though extended guidance has been in poor agreement with
the track and strength of the surface low. Still looks like a
potential mix of rain or snow, or perhaps just snow during this
time.
Mid to Late Workweek...Forecast Confidence Medium...
Behind the early workweek system, strong Canadian high pressure is
progged to build into the nation's mid section for the middle to
end of the week. This would suggest fairly quiet weather, with
temperatures at or below normal.
AVIATION(09Z TAFS)...Arctic front exiting far srn WI along with
the impressive snow squall. Still some lingering light snow but
this should diminish as the morning wears on. Winds will remain
elevated in the tight pressure gradient/cold advection regime.
Quite a variation in cig heights across the area but overall
trend will be towards MVFR and eventually VFR later today with
clearing taking hold into tonight. High pressure will dominate
tonight with a lighter west/northwest wind.
MARINE...An arctic front has swept from north to south across
the lake overnight. Northerly gales have taken hold with tight
pressure gradient. A Gale Warning is in effect through this
morning. The arctic air, high winds, and high waves will make for
Heavy Freezing Spray for the northern half of the lake, but also
including the nearshore waters from Sheboygan to Winthrop Harbor,
IL. The winds and waves will be decreasing Thursday night into
Friday morning as polar high pressure approaches from the west.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Chill Advisory from 8 PM this evening to 10 AM CST Friday
for WIZ046-047-051-052-056>060-062>072.
LM...Gale Watch from late Friday night through Saturday afternoon for
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-
868-870-872-874-876-878.
Heavy Freezing Spray Warning until midnight CST tonight for
LMZ643>646.
Small Craft Advisory until 6 PM CST this evening for LMZ643>646.
&&
Update...Gehring
Today/Tonight and Aviation/Marine...Collar
Friday THROUGH Wednesday...BoxellHazardous weather outlook, Feb 13, 12:41 PM CST, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1241 PM CST Thu Feb 13 2020 WIZ046-047-051-052-056>060-062>072-141845- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1241 PM CST Thu Feb 13 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight Wind chill values are currently expected to fall to 15 to 25 below zero late tonight and Friday morning. A Wind Chill Advisory may eventually be needed for parts of the area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Wind chills around 20 below zero will be possible through mid morning on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed, but snowfall reports are appreciated. LMZ643>646-141845- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1241 PM CST Thu Feb 13 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...This Afternoon and Tonight Gusty north winds and high waves will continue today across the nearshore waters. In addition, the high winds and waves will combine with much colder temperatures to result in a risk for heavy freezing spray. A Small Craft Advisory and Heavy Freezing Spray Warning are in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty southwest winds are then expected starting Friday night, continuing into Saturday night. Some freezing spray will also be possible during this time. A Small Craft Advisory will likely be needed but gales are also possible. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-141845- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1241 PM CST Thu Feb 13 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight Brisk north winds and high waves will continue today over Lake Michigan and gradually weaken tonight. Freezing spray will continue. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Freezing spray will remain a concern into at least Friday morning. A Gale Watch is in effect for late Friday night and Saturday for the potential for southwesterly gales for all of Lake Michigan. Freezing spray will also become a concern during this time. www.weather.gov/mkx
In the hours before
Local storm report, Feb 13, 8:51 AM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
851 AM CST THU FEB 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW GLENDALE 43.13N 87.93W
02/13/2020 M2.0 INCH MILWAUKEE WI PUBLIC
RELAYED FROM SOCIAL MEDIA.
&&
TPLocal storm report, Feb 13, 9:58 AM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
958 AM CST THU FEB 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM SNOW 3 SW WAUKESHA 42.98N 88.28W
02/13/2020 M2.5 INCH WAUKESHA WI PUBLIC
RELAYED FROM SOCIAL MEDIA.
&&
TPLocal storm report, Feb 13, 10:32 AM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1032 AM CST THU FEB 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM SNOW RIPON 43.85N 88.85W
02/13/2020 M2.5 INCH FOND DU LAC WI PUBLIC
RELAYED FROM SOCIAL MEDIA.
&&
TPLocal storm report, Feb 13, 10:49 AM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1049 AM CST THU FEB 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM SNOW 2 SE BIG BEND 42.85N 88.18W
02/13/2020 M2.4 INCH WAUKESHA WI PUBLIC
0815 AM SNOW 3 E ROSENDALE 43.83N 88.62W
02/13/2020 E2.0 INCH FOND DU LAC WI PUBLIC
&&The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 12:10 PM CST | Gale Watch | MKX | 14 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.